Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 7, 2006, 7:09 PM MST for Gila County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 7:09 PM MST (02:09 UTC)
- Expired
- Aug 7, 2006, 7:45 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 080211 FFWFGZ AZC007-080345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 709 PM MST MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA * UNTIL 845 PM MST * AT 704 PM MST...DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM THESE STORMS WILL RESULT IN RAPID RISES IN STREAMS AND RIVERS IN THE WARNED AREA INCLUDING THE EAST VERDE RIVER...PINE CREEK...CITY CREEK...AND HOUSTON CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3415 11170 3415 11146 3427 11138 3430 11167 $$
1 follow-up statement
000 WGUS75 KFGZ 080253 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 751 PM MST MON AUG 7 2006 AZC007-080345- GILA AZ- 751 PM MST MON AUG 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EXTREME NORTHWESTERN GILA COUNTY... AT 749 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. EXCESSIVE RUNOFF FROM THESE STORMS WILL RESULT IN FLOODING IN STREAMS AND RIVERS IN THE WARNED AREA INCLUDING THE EAST VERDE RIVER...PINE CREEK...CITY CREEK...CANYON CREEK...AND HOUSTON CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3415 11170 3415 11146 3427 11138 3430 11167 $$ DB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:40 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST MON AUG 07 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THE END OF THE WEEK AS HIGH PRESSURE REMAINS TO OUR EAST. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...AND TEMPERATURES WILL BE NEAR NORMAL. && .DISCUSSION...SCATTERED THUNDERSTORMS DEVELOPED OVER SOUTHERN APACHE AND NAVAJO COUNTIES AROUND MIDDAY...BUT STORMS HAVE GENERALLY BEEN WEAK WITH ONLY BRIEF HEAVY RAIN. ISOLATED STORMS HAVE DEVELOPED ELSEWHERE...WITH ONE STRONG STORM OVER THE AZ/UT BORDER EARLIER WHERE VERTICAL WIND SHEAR IS GREATER. FOR THIS EVENING...WILL KEEP ISOLATED STORMS IN THE FORECAST WEST OF A KAYENTA-WINSLOW-PAYSON LINE WITH SCATTERED STORMS TO THE EAST. ALTHOUGH MOISTURE VALUES SUPPORT SLIGHTLY HIGHER POPS...A WARM LAYER ALOFT (500-400MB LAYER) IS LIKELY CAUSING DECREASED CAPE VALUES AND LIMITING CONVECTION. FOR TUESDAY...THE HIGH PRESSURE RIDGE WILL BE CENTERED OVER NORTHERN NEW MEXICO WITH THE AXIS STRETCHING WESTWARD ACROSS CENTRAL ARIZONA. THIS WILL KEEP THE FORECAST AREA IN A SOUTHERLY FLOW WITH THE HIGHEST MOISTURE VALUES OVER EASTERN SECTIONS. FORECAST SOUNDINGS INDICATE THE WARM LAYER ALOFT WILL PERSIST...SO POPS WERE LOWERED SLIGHTLY FROM PREVIOUS FORECAST. FOR WEDNESDAY AND THURSDAY...THE RIDGE WILL BE NEAR THE FORECAST AREA WITH A WEAK STEERING FLOW. MOISTURE SHOULD AGAIN BE MOST PLENTIFUL OVER SOUTHERN AND EASTERN SECTIONS. NEAR CLIMATOLOGICAL NORMAL POPS ARE FORECAST. THE HIGH PRESSURE CENTER IS FORECAST TO BE SUPPRESSED SOUTH OF THE AREA AGAIN BY THE END OF THE WEEK AS ANOTHER TROUGH MOVES ONTO THE WEST COAST. SOME DRYING WOULD BE POSSIBLE OVER WESTERN SECTIONS IF THIS SOLUTION WERE CORRECT. MODEL CONSISTENCY IS LOW WITH THIS SOLUTION SO ONLY MADE MINOR CHANGES TO THE FORECAST AT THIS TIME. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NRN AZ THROUGH 04Z BEFORE DIMINISHING TO WDLY SCT -SHRA. THE STRONGEST STORMS ARE EXPECTED TO BE EAST OF A PAGE TO WHITE MOUNTAINS LINE WITH 3SM +TSRA AND CIGS DOWN TO 3 KFT AGL. THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFT 18Z TUESDAY OVER NRN AZ. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JJ/DL
Hazardous weather outlook, Aug 7, 10:07 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1007 AM MST MON AUG 7 2006 AZZ004>018-037>040-080700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1007 AM MST MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE AND INSTABILITY HAVE INCREASED THIS MORNING AS A SOUTHERLY WIND FLOW CONTINUES TO DEVELOP. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER MUCH OF NAVAJO...APACHE AND NORTHERN GILA COUNTIES. THESE STORMS WILL BE SLOW MOVING...WITH THE THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED DUE TO RECENT HEAVY RAIN. FOR COCONINO AND YAVAPAI COUNTIES...EXPECT ISOLATED STORMS OVER THE LOWER ELEVATIONS AND SCATTERED STORMS IN THE MOUNTAINS. THE STORMS WILL MOVE NORTHWARD AT 10-15 MPH. THE MAIN THREAT WITH STORMS IN THIS AREA WILL BE HAIL NEAR ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST SOUTHEASTERLY FLOW WILL CONTINUE OVER THE AREA. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Aug 7, 5:30 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Aug 7, 5:43 PM MST | Flash Flood Warning | FGZ | Navajo | 2 min |
| Aug 7, 6:34 PM MST | Flash Flood Warning | FGZ | Navajo | 41 min |
| Aug 7, 8:40 PM MST | Flash Flood Warning | FGZ | Gila | 65 min |
| Aug 8, 3:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.